MAUDE Adverse Event Report: ZIMMER GMBH NCB, PH GUIDE WIRE¸ 1.6, WITH THREAD, 190 MM; N/A

ZIMMER GMBH NCB, PH GUIDE WIRE¸ 1.6, WITH THREAD, 190 MM; N/A
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device reported is not marketed in usa, but devices with similar characteristics (i.E k061211) are marketed in usa, and therefore this report was filed.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.Additional information has been requested and is currently not available.Notes: the implantation and explantation dates are left empty as the device involved in this complaint is an instrument.Hence, no expiration date is captured, for the same reason.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).Not returned.
 
Event or Problem Description
It was reported that during surgery, tip of the guide wires broke and remained in the patient's body as the removal procedure would have needed expanded access area and obtain greater tissue damage.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Additional and corrected information are filled in the following fields: additional: h2 - h6.Correction: b4 - g4 - g7 - h10.Dhr review: as no lot number was provided, the device history records could not be reviewed.Trend analysis: 2 similar investigated events with 10 involved products (device fracture) within last 6 months for item number 02.01362.116 have been found.However, an issue evaluation has already been initiated for the same issue, no further actions are required.Event description: it was reported that during surgery, the tip of the guide wire broke and that remained in the patient's body as the removal procedure would have needed expanded access area and obtain greater tissue damage.Review of received data: the received x-rays are undated.The review was done by dr.(b)(6).Right shoulder ap-view and slight internal rotation: broken guide wire visible at the level of the lowest screw screw.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.The compatibility check could not be performed as only one product has been reported.Biocompatibility specification: in accordance with iso 10993-1:2009 the ncb implants df, ph and pt are categorized as implantable devices with tissue/bone contact for more than 30 days (c - permanent).Conclusion: it was reported that during surgery, the tip of the guide wire broke and that remained in the patient's body as the removal procedure would have needed expanded access area and obtain greater tissue damage.No product was returned to zimmer biomet for in-depth analysis.However, a deep product analysis (investigation) was performed in complaint (b)(4).In that complaint 9 guide wires with the same ref were broken during the surgery.The 9 guide wires were investigation by material group.The conclusion was that a possible overload in the thread area was occurred.The investigation results did not identify a non-conformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer to report 0009613350-2019-00100.

Brand Name
NCB, PH GUIDE WIRE¸ 1.6, WITH THREAD, 190 MM
Common Device Name
N/A
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8389588
Report Number0009613350-2019-00100
Device Sequence Number1922170
Product Code LXH
UDI-Device Identifier00889024290280
UDI-Public00889024290280
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.01362.116
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;